Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 25, 2025, 8:09 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2025, 8:09 PM CDT (01:09 UTC)
- Expired
- May 25, 2025, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2989 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:49 PM CDT, 1 hour 20 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms are expected during this short-term forecast period with all severe weather hazards possible.
- Large hail and straight-line damaging wind gusts are the primary severe threats, with increasing confidence of a potentially high end wind event overnight through Monday morning.
- A Flood Watch is in effect for the entire Four-State Region from this evening through 7 AM Tuesday with rainfall totals averaging between 2-4 inches and isolated higher amounts. A very active weather period is in store for the region over much of the next week, especially in the short-term with severe weather and flooding impacts expected. Beginning late this afternoon into this evening, the very warm and moist air mass in place is already yielding strong to severe convection across parts of Arkansas and Oklahoma, prompting Severe Thunderstorm Watch headlines to include many of our SW Arkansas counties this afternoon into this evening. This convection is largely occurring near and along a stationary frontal boundary just to our north while additional convection has begun to develop south of the boundary. Given the robust heating and instability in place this afternoon, these pulse thunderstorms ahead of the boundary will have the potential to produce isolated large hail and damaging wind gusts across much of SW Arkansas. As we move into the early evening, the line of developing convection to our north will also take aim on our northern counties and may trigger additional outflows ahead of it. Looking a bit later on and especially after midnight, yet another convective complex appears poised to take aim on our region from the west with a heightened concern of damaging straight-line winds based on the consistency of a lot of the hi-res model guidance. This complex is progged to track parallel along the middle Red River Valley southward to the I-20 corridor in North Central TX before expanding farther south as it enters our region through the pre-dawn hours on Memorial Day. There are some indications this could potentially be a long-lived wind event, raising concerns of power outages associated with any widespread damaging wind gusts. As if the potential severe concerns aren't enough at this point, we're also looking at the prospects of repeated rounds of heavy rainfall through at least Tuesday. With that in mind, have issued a Flood Watch areawide through 7 AM Tuesday with the possibility of further extensions based on additional rainfall forecasted for later in the week. For now, it appears the stalled boundary to our north will finally gain enough upper-level support to shift south into our region by late Tuesday before advancing toward the coast by Tuesday night into Wednesday. /19/
Area forecast discussion, May 25, 6:49 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
649 PM CDT Sun May 25 2025
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Sun May 25 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms are expected during
this short-term forecast period with all severe weather hazards
possible.
- Large hail and straight-line damaging wind gusts are the primary
severe threats, with increasing confidence of a potentially high
end wind event overnight through Monday morning.
- A Flood Watch is in effect for the entire Four-State Region from
this evening through 7 AM Tuesday with rainfall totals averaging
between 2-4 inches and isolated higher amounts.
A very active weather period is in store for the region over much
of the next week, especially in the short-term with severe weather
and flooding impacts expected. Beginning late this afternoon into
this evening, the very warm and moist air mass in place is already
yielding strong to severe convection across parts of Arkansas and
Oklahoma, prompting Severe Thunderstorm Watch headlines to include
many of our SW Arkansas counties this afternoon into this evening.
This convection is largely occurring near and along a stationary
frontal boundary just to our north while additional convection has
begun to develop south of the boundary. Given the robust heating
and instability in place this afternoon, these pulse thunderstorms
ahead of the boundary will have the potential to produce isolated
large hail and damaging wind gusts across much of SW Arkansas. As
we move into the early evening, the line of developing convection
to our north will also take aim on our northern counties and may
trigger additional outflows ahead of it.
Looking a bit later on and especially after midnight, yet another
convective complex appears poised to take aim on our region from
the west with a heightened concern of damaging straight-line
winds based on the consistency of a lot of the hi-res model
guidance. This complex is progged to track parallel along the
middle Red River Valley southward to the I-20 corridor in North
Central TX before expanding farther south as it enters our region
through the pre-dawn hours on Memorial Day. There are some
indications this could potentially be a long-lived wind event,
raising concerns of power outages associated with any widespread
damaging wind gusts.
As if the potential severe concerns aren't enough at this point,
we're also looking at the prospects of repeated rounds of heavy
rainfall through at least Tuesday. With that in mind, have issued
a Flood Watch areawide through 7 AM Tuesday with the possibility
of further extensions based on additional rainfall forecasted for
later in the week. For now, it appears the stalled boundary to our
north will finally gain enough upper-level support to shift south
into our region by late Tuesday before advancing toward the coast
by Tuesday night into Wednesday.
/19/
&&
.LONG TERM...
(Tuesday Night through next Saturday)
Issued at 252 PM CDT Sun May 25 2025
The aforementioned sfc boundary is progged to stall along the Gulf
coast with a secondary front following closely behind it. Combined
with the longwave trough axis digging farther south and additional
disturbances moving through the upper-level flow pattern, rainfall
and thunderstorms will remain possible through mid to late week.
As a result, the flash flooding concerns are likely to persist in
addition to increasing hydrologic response across our area lakes
and rivers.
This unsettled pattern may finally begin to ease by next weekend
as the upper-level trough axis pivots eastward into the SE CONUS
and along the eastern seaboard. Until then, expect this active
pattern to persist for much of the upcoming week with multiple
rounds of severe weather and heavy rainfall. It's probably goes
without saying, but temperatures are expected to be much milder
compared to this past week if there's any silver lining in this
forecast.
/19/
&&
.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Sun May 25 2025
Spotty thunderstorms have been popping up in SW Arkansas for the
last several hours, bringing some impacts to KTXK and KELD. These
storms are expected to move further south over the next 6 or so
hours, bringing MVFR ceilings along. Some light rain will likely
stick around behind the complex of storms overnight tonight. Some
areas could also see brief dips of ceilings into upper IFR heights
overnight. The next line of storms will begin to impact east
Texas sites around 26/10z as it moves eastward into the region.
The storms will have the greatest chance of being severe during
the morning hours, but some light rain will be possible into the
afternoon. Winds will be mostly southeasterly overnight and
shifting southwesterly tomorrow, but variable and gusty winds are
likely with any thunderstorms that move in. /57/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 333 AM CDT Sun May 25 2025
Spotter activation may be needed this afternoon and evening, and
even through the overnight as thunderstorms approach the Four
State Region.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 89 72 87 / 50 70 70 70
MLU 72 87 71 85 / 40 60 50 80
DEQ 67 80 65 81 / 80 70 80 40
TXK 71 85 68 83 / 70 70 80 60
ELD 68 84 66 83 / 60 70 70 70
TYR 72 86 69 84 / 50 70 80 60
GGG 71 88 68 84 / 50 70 80 70
LFK 74 92 70 88 / 20 50 70 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Tuesday morning for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Tuesday morning for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Tuesday morning for OKZ077.
TX...Flood Watch through Tuesday morning for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...19
LONG TERM....19
AVIATION...57In the hours before
Local storm report, May 25, 7:40 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
740 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg Winthrop 33.83N 94.35W
05/25/2025 Little River AR Law Enforcement
Tree down in Winthrop.
&&
MMLocal storm report, May 25, 7:41 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
741 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tstm Wnd Dmg 2 WNW Horatio 33.95N 94.38W
05/25/2025 Sevier AR 911 Call Center
Report of a tree down on Hwy 24W near Wilson
Ln.
&&
AECSpecial weather statement, May 25, 7:42 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
742 PM CDT Sun May 25 2025
ARZ050-051-059>061-070-260145-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Nevada AR-
742 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND NORTHWESTERN NEVADA COUNTIES THROUGH 845 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 12 miles east of Ashdown, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fulton, Bright Star, Saratoga, Ashdown, McCaskill, Nashville, Emmet,
Washington, Boughton, Perrytown, McNab, Millwood, Mineral Springs,
Tollette, Homan, Oakhaven, Ogden, Red Bluff, Prescott, and Ozan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
3395 9353 3396 9347 3395 9342 3396 9338
3390 9330 3388 9331 3384 9329 3382 9320
3350 9395 3368 9416 3401 9382
TIME...MOT...LOC 0042Z 227DEG 29KT 3368 9392
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
19Special weather statement, May 25, 7:48 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
748 PM CDT Sun May 25 2025
ARZ060-070-071-260145-
Hempstead AR-Lafayette AR-Miller AR-
748 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HEMPSTEAD...MILLER
AND LAFAYETTE COUNTIES THROUGH 845 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patmos, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lerch, Stamps, McKamie, Bradley, Canfield, Mount Pleasant, Fouke,
State Line, Hervey, Spirit Lake, Genoa, Fort Lynn, Garland, Piney
Grove, Mars Hill, Patmos, Lewisville, Hope, and Texarkana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3303 9349 3322 9404 3350 9395 3370 9348
TIME...MOT...LOC 0048Z 016DEG 20KT 3343 9361
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
19Local storm report, May 25, 7:56 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
756 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Hail Broken Bow 34.03N 94.74W
05/25/2025 E0.88 Inch McCurtain OK Public
Report of nickel sized hail in Broken Bow
from spotter line.
&&
AECSpecial weather statement, May 25, 7:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
756 PM CDT Sun May 25 2025
ARZ050-051-059-260200-
Howard AR-Sevier AR-Little River AR-
756 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
CENTRAL SEVIER AND CENTRAL HOWARD COUNTIES THROUGH 900 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winthrop, or near Horatio, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Silver Ridge, Lockesburg, Ben Lomond, Oak Grove, Wilton, Geneva,
Central, Lebanon, Center Point, Dierks, Horatio, Provo, Browntown,
Winthrop, Bellview, and Ashdown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
&&
LAT...LON 3363 9421 3384 9448 3424 9403 3401 9382
TIME...MOT...LOC 0055Z 219DEG 27KT 3384 9438
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 33 min |
| May 25, 8:48 PM CDT | Special Weather Statement | SHV | Bowie | 57 min |
| May 25, 9:19 PM CDT | Special Weather Statement | SHV | Bowie | 26 min |
| May 25, 9:47 PM CDT | Special Weather Statement | SHV | Bowie, Cass, Morris, Red River, Titus | 43 min |
| May 25, 10:32 PM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 2 more | 43 min |
| May 26, 3:02 AM CDT | Flash Flood Warning | SHV | Harrison, Panola | 7 hr |
| May 26, 3:28 AM CDT | Special Weather Statement | SHV | Red River | 47 min |
| May 26, 3:51 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 24 min |
| May 26, 4:18 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Morris, Titus, Wood | 42 min |
| May 26, 4:20 AM CDT | Special Weather Statement | SHV | Red River | 40 min |
| May 26, 4:31 AM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 59 min |
| May 26, 4:45 AM CDT | Tornado Warning | SHV | Cherokee, Smith | 45 min |
| May 26, 4:46 AM CDT | Tornado Warning | SHV | Smith | 29 min |
| May 26, 5:08 AM CDT | Tornado Warning | SHV | Smith | 52 min |
| May 26, 5:24 AM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith, Upshur and 1 more | 3 hr |
| May 26, 5:28 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 1 more | 62 min |
| May 26, 5:33 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Harrison, Marion, Morris and 1 more | 57 min |
| May 26, 5:34 AM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith | 41 min |
| May 26, 6:28 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more | 62 min |
| May 26, 7:03 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 57 min |
| May 26, 7:24 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 66 min |
| May 26, 8:16 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 59 min |
| May 26, 8:57 AM CDT | Special Weather Statement | SHV | Sabine | 48 min |
| May 26, 9:19 AM CDT | River Flood Warning | SHV | Anderson, Cherokee | 34 days |
| May 26, 9:21 AM CDT | River Flood Warning | SHV | Cherokee, Rusk, Smith | 3 days |
| May 26, 9:23 AM CDT | River Flood Warning | SHV | Smith, Wood | 11 hr |
| May 26, 9:25 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 60 hr |
| May 26, 9:29 AM CDT | River Flood Warning | SHV | Bowie, Red River | 4 days |
| May 26, 9:39 AM CDT | River Flood Warning | SHV | Cass, Marion | 49 hr |
| May 25, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Ouachita, Union, Webster | 63 min |
| May 25, 9:59 PM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Ouachita | 46 min |
| May 26, 1:45 AM CDT | Special Weather Statement | SHV | Natchitoches | 30 min |
| May 26, 2:18 AM CDT | Special Weather Statement | SHV | Natchitoches, Winn | 42 min |
| May 26, 3:12 AM CDT | Special Weather Statement | SHV | Grant | 48 min |
| May 26, 3:47 AM CDT | Special Weather Statement | SHV | Grant | 58 min |
| May 26, 4:55 AM CDT | Special Weather Statement | SHV | Sabine | 35 min |
| May 26, 5:00 AM CDT | Special Weather Statement | SHV | LaSalle | 30 min |
| May 26, 7:29 AM CDT | Special Weather Statement | SHV | Bossier, Webster | 61 min |
| May 26, 7:59 AM CDT | Special Weather Statement | SHV | Ouachita | 46 min |
| May 26, 8:17 AM CDT | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 58 min |
| May 26, 9:01 AM CDT | Special Weather Statement | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 59 min |
| May 26, 9:42 AM CDT | Special Weather Statement | SHV | Natchitoches, Winn | 63 min |
| May 26, 9:58 AM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Ouachita, Union | 62 min |
| May 26, 10:38 AM CDT | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Winn | 67 min |
| May 26, 10:49 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 41 min |
| May 26, 11:16 AM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 44 min |
| May 25, 7:00 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 3 hr |
| May 25, 7:24 PM CDT | Special Weather Statement | SHV | Columbia, Union | 51 min |
| May 25, 7:33 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 57 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 67 min |
| May 25, 7:42 PM CDT | Special Weather Statement | SHV | Hempstead | 63 min |
| May 25, 7:48 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 57 min |
| May 25, 7:56 PM CDT | Special Weather Statement | SHV | Howard, Little River, Sevier | 64 min |
| May 25, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada, Union | 60 min |
| May 25, 8:18 PM CDT | Special Weather Statement | SHV | Miller | 27 min |
| May 25, 9:00 PM CDT | Special Weather Statement | SHV | Miller | 45 min |
| May 25, 9:02 PM CDT | Special Weather Statement | SHV | Lafayette | 43 min |
| May 26, 6:31 AM CDT | Special Weather Statement | SHV | Lafayette, Miller | 59 min |
| May 26, 9:32 AM CDT | River Flood Warning | SHV | Little River, Sevier | 23 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.